Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 106, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 23, 2001, 11:26 PM CDT for Hardin County, Tennessee; Tishomingo County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 23, 2001, 11:26 PM CDT (04:26 UTC)
- Expired
- May 24, 2001, 12:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Tishomingo County, MS, Hardin County, TN
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1838 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 240426 SVRMEM MSC141-TNC071-240500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1126 PM CDT WED MAY 23 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI HARDIN COUNTY IN SOUTHWEST TENNESSEE * UNTIL MIDNIGHT CDT. * AT 1122 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF PINEFLAT...MOVING EAST AT 50 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH MIDNIGHT CDT INCLUDE... PINEFLAT...PICKWICK DAM... WALNUT GROVE... .DAMAGING WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3515 8839 3490 8835 3488 8809 3521 8800
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 8:17 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 23, 8:17 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 817 PM CDT WED MAY 23 2001 CURRENT FORECAST ON TRACK WITH PRECIP MOVING INTO NORTHEAST ARKANSAS. WILL PROBABLY UPDATE BASED ON RADAR TRENDS LATER IN THE EVENING... BUT NO REASON FOR UPDATE AT CURRENT TIME. .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:12 AM CDT | Severe Thunderstorm Warning | MEG | Lee | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.